Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 140, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2008, 2:11 PM EDT for Chattooga County, Walker County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2008, 2:11 PM EDT (18:11 UTC)
- Expired
- Apr 4, 2008, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 041811
SVRFFC
GAC055-295-041900-
/O.NEW.KFFC.SV.W.0140.080404T1811Z-080404T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
SOUTHERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 300 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 13 MILES WEST OF BERRYTON...MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMERVILLE...TRION AND LA FAYETTE.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3461 8511 3453 8513 3449 8515 3448 8517
3442 8550 3458 8554 3462 8554 3466 8549
3477 8520
TIME...MOT...LOC 1811Z 254DEG 29KT 3449 8559
$$3 follow-up statements
000
WWUS52 KFFC 041829
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT FRI APR 4 2008
GAC055-295-041900-
/O.CON.KFFC.SV.W.0140.000000T0000Z-080404T1900Z/
CHATTOOGA GA-WALKER GA-
229 PM EDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN WALKER AND NORTHERN CHATTOOGA COUNTIES...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR SUBLIGNA...MOVING NORTHEAST AT
45 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWEST OF CLOUDLAND STATE PARK THAT IS CAPABLE OF DAMAGING WINDS UP
TO 60 MPH...ALSO MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINWOOD...LA FAYETTE AND NAOMI.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8520 3461 8511 3449 8515 3448 8518
3442 8550 3457 8552 3462 8546 3468 8543
TIME...MOT...LOC 1829Z 237DEG 39KT 3462 8538
$$000
WWUS52 KFFC 041841
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT FRI APR 4 2008
GAC055-041851-
/O.CAN.KFFC.SV.W.0140.000000T0000Z-080404T1900Z/
CHATTOOGA GA-
241 PM EDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHATTOOGA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8520 3461 8511 3460 8538 3463 8537
3471 8535
TIME...MOT...LOC 1841Z 233DEG 38KT 3470 8524
$$
GAC295-041900-
/O.CON.KFFC.SV.W.0140.000000T0000Z-080404T1900Z/
WALKER GA-
241 PM EDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL WALKER COUNTY...
AT 237 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LA
FAYETTE...MOVING NORTHEAST AT 43 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAOMI.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8520 3461 8511 3460 8538 3463 8537
3471 8535
TIME...MOT...LOC 1841Z 233DEG 38KT 3470 8524
$$000
WWUS52 KFFC 041852
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT FRI APR 4 2008
GAC295-041901-
/O.EXP.KFFC.SV.W.0140.000000T0000Z-080404T1900Z/
WALKER GA-
251 PM EDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALKER COUNTY WILL
BE ALLOWED TO EXPIRE AT 300 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8520 3461 8511 3460 8538 3463 8537
3471 8535
TIME...MOT...LOC 1851Z 233DEG 38KT 3476 8514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:17 AM EDT, 8 hours 54 minutes earlier.
Area forecast discussion, Apr 4, 5:17 AM EDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT FRI APR 4 2008 .SHORT TERM /TODAY THROUGH SUNDAY/... MAIN CONCERNS FOR TODAY ARE WHEN...OR IF...WEDGE BREAKS AND POSSIBILITY FOR SEVERE THUNDERSTORMS. MODELS ARE SCOURING OUT THE WEDGE THIS MORNING. HOWEVER...THE MODELS TEND TO BE A BIT TOO FAST WITH RESPECT TO THIS KIND OF FEATURE. WITH STRONG SOUTHERLY FLOW DEVELOPING ACROSS THE REGION THE WEDGE SHOULD BEGIN RETREATING BY LATE MORNING...BUT WILL LIKELY HOLD ON WELL INTO THE AFTERNOON ACROSS THE NORTHEAST. MODELS ARE INDICATING THAT THE ATMOSPHERE OVER THE FORECAST AREA WILL BECOME MODERATELY UNSTABLE BY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. COMBINED WITH MODERATE LOW LEVEL SHEER AND AN APPROACHING COLD FRONT...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. BEST CHANCES WILL BE ACROSS THE WEST AND NORTHWEST WHERE BETTER LIFT WILL BE AVAILABLE OUT AHEAD OF THE FRONT...AND WEDGE SHOULD BE GONE BY KATE MORNING. A COLD FRONT PUSHES INTO NORTHWEST GEORGIA BY LATE TODAY...SLOWLY WORKING ITS WAY INTO CENTRAL GEORGIA BY SATURDAY MORNING. THIS SHOULD BE THE MAIN FOCUS FOR ORGANIZED CONVECTION. DRIER AIRMASS MOVES INTO THE FORECAST AREA SATURDAY NIGHT THROUGH SUNDAY SHUTTING OFF THE RAIN CHANCES FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... PATTERN NOT WELL DEFINED THROUGH THE EXTENDED FORECAST PERIOD. MODELS ARE PUSHING A COLD FRONT INTO THE TENNESSEE VALLEY BY MID WEEK...BUT THERE APPEARS TO BE LITTLE IMPETUS TO DRIVE THE FRONT INTO GEORGIA. INCREASED MOISTURE AHEAD OF THIS SYSTEM CALLS FOR AT LEAST A SLIGHT CHANCE OF PRECIPITATION. UPPER LEVEL PATTERN SHOWS SIGNS OF BECOMING MORE AMPLIFIED THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD WITH GENERAL SOUTHWEST FLOW ALOFT OVER GEORGIA. THIS WOULD HELP TO KEEP AT LEAST LOW POPS IN THE FORECAST THROUGH THE END OF THE WEEK. && .AVIATION... THE COOL EASTERLY WEDGE HAS RESULTED IN LIFR CIGS/VIS ACROSS THE ATLANTA AREA THIS MORNING. MODEL GUIDANCE HOLD LIFR CIGS DOWN UNTIL 18Z OR SO. THIS SEEMS A BIT LONG AND THEREFORE PREFER TO SHOW A GRADUAL IMPROVEMENT OF CIGS THROUGH THE MORNING HOURS AS THE WEDGE SLOWLY RETREATS NORTHWARD AS WINDS BECOME MORE SOUTHERLY. WILL PROBABLY STAY CLOSE TO CURRENT TAF PATTERN AND SHOW IFR CIGS BY 14Z...THEN MVFR CIGS BY 16Z. MAY HOLD ONTO MVFR CIGS (BKN025) IN ATLANTA AREA UNTIL TOWARD 20Z TO ALLOW AMPLE TIME TO GET DEEP INTO THE WARM SECTOR. AT THIS TIME...NOT EXPECTING MUCH OF A TSTM THREAT IN THE ATLANTA AREA UNTIL MID AFTERNOON WHEN ISOLATED STORMS DEVELOP AHEAD OF THE COLD FRONT. MODELS SUGGEST A SQUALL LINE MIGHT BRING STRONG/SEVERE TSTMS TO ATLANTA SOMETIME BETWEEN 00Z-05Z. SPC DOES HAVE THE AREA IN A SLIGHT RISK TONIGHT. RAIN SHOWERS WILL LINGER IN ATLANTA AREA AFTER 06Z ALONG WITH THE MVFR CIGS. HOWEVER...SUSPECT THE TSTM THREAT WILL MOVE SOUTH OF ATL BETWEEN 06-09Z AS THE FRONT SLIPS INTO CENTRAL GA. WINDS WILL PROBABLY GET GUSTY IN THE AFTERNOON AS THEY GO SOUTH...THEN SW AHEAD OF THE FRONT. WINDS SHOULD BEGIN TO DIMINISH A BIT DURING THE EVENING HOURS AS THE FRONTAL TROUGH SLIPS INTO GA. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 59 69 47 72 / 60 70 60 10 10 ATLANTA 73 59 68 49 72 / 70 70 60 10 10 BLAIRSVILLE 67 54 63 42 71 / 80 90 50 10 10 CARTERSVILLE 73 56 67 46 73 / 80 80 50 10 10 COLUMBUS 80 63 73 52 78 / 50 70 70 10 10 GAINESVILLE 68 57 66 49 72 / 80 80 60 10 10 MACON 80 64 74 50 76 / 40 60 70 20 20 ROME 75 56 67 45 76 / 90 90 50 10 10 PEACHTREE CITY 75 59 69 46 74 / 60 70 60 10 10 VIDALIA 82 66 79 54 78 / 30 40 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
In the hours before
Special weather statement, Apr 4, 1:17 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 117 PM EDT FRI APR 4 2008 GAZ001-041745- 117 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE COUNTY UNTIL 145 PM EDT... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RISING FAWN...CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND AND WILDWOOD.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 39 min |
| Apr 4, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 42 min |
| Apr 4, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Apr 4, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 41 min |
| Apr 4, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Henry | 55 min |
| Apr 4, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 49 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 37 min |
| Apr 4, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 28 min |
| Apr 4, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 38 min |
| Apr 4, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Apr 4, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 44 min |
| Apr 4, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 46 min |
| Apr 4, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson | 33 min |
| Apr 4, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Pike, Spalding | 16 min |
| Apr 4, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 20 min |
| Apr 4, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding, Troup | 42 min |
| Apr 4, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Oconee | 40 min |
| Apr 4, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 35 min |
| Apr 4, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 39 min |
| Apr 4, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 46 min |
| Apr 4, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.